Back to all discussions

Does anyone else have constipation issues?

I'm having issues with constipation, has anybody had this problem with RA or the medications?

  1. Hi, ! Thanks so much for reaching out. Constipation can be a side effect of some of the medications used to treat RA but I would strongly suggest you speak to your doctor about this to make sure it just a side effect or something else entirely.

    All the best and I hope other members chime in with their experiences! ~Monica

    1. Hi KerryW. Let me echo Monica in saying that any new symptom should be brought to the attention of your doctor. As she mentions, some medications can have constipation as a side effect. This is particularly true with some pain medications. In addition, other medical issues that may be comorbid with RA can cause constipation issues. One example is thyroid issues, as discussed in this article from one of our contributors: https://rheumatoidarthritis.net/living/the-mysterious-thyroid/. Hoping you find some answers soon. Best, Richard (RheumatoidArthritis.net Team)

      or create an account to reply.